Hello. I'm a 27 year old female. I'm hypothyroid (taking Levothyroxine 75mcg) and stable. I'm also a diabetic that was diet controlled, but now on Acarbose 25mg three times daily with meals due to low blood sugar. I also take a few others like B12, etc. Since high school I've suffered from chronic fatigue. As an adult I tried Celexa (horrible side effects) and Effexor which didn't really work at all. I've been on Wellbutrin XL 150mg for about 8 weeks. It's helped a lot! But I still don't think I'm where I need to be. I took it once in the AM, but was having horrible insomnia. I actually switched to PM a week ago and that solved that. I was sleeping 10-12 hours at night plus 2-4 hours for a nap. I'm not napping anymore except occasionally due to extra activities that would make anyone tired. I'm wondering if I should ask my doctor to increase me to 300mg or add a secondary medication. Fatigue and lack of motivation are really my only symptoms. Any help would be appreciated. Thanks!
Hi, M! 300mg daily is the target maintenance dose for Wellbutrin XL, 150mg the *starter* dose, and 6-8 weeks is sufficient to be considered a fair trial.
I would consider asking your doctor about increasing your dose and giving it a little more time since you seem to have already had some significant improvement. Then after a month or two if your fatigue hasn't improved you could try adding Abilify or Rexulti or possibly trying a different medication.
You're doing a good job so hang in there. Things WILL get better!
Best regards and wishing you luck. Wildcat
Mtuccolo; Yes I agree with Wildcat it does make sense that you would feel better for that 8 weeks it can take that long to kick in but you're on the lowest dose for you so you should talk to your doctor about increasing it. That should take care of you. Glad it is working for you. Good luck Chuck1957
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2013 • 3 answers
Posted 20 Jul 2016 • 1 answer
Posted 20 Jan 2017 • 3 answers
Posted 28 Feb 2017 • 1 answer
Wellbutrin - Does increasing the dose from 150mg to 300mg have side effects if you have been taking?
Posted 9 May 2017 • 1 answer